Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 19, 2018, 12:52 AM CDT for Nueces County, Refugio County, San Patricio County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2018, 12:52 AM CDT (05:52 UTC)
- Expired
- Jun 19, 2018, 3:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 40 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 1:29 AM CDT | HEAVY RAIN 2.48 | Odem, TX | RAIN FELL IN A LITTLE OVER AN HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 391 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
427
WGUS54 KCRP 190552
FFWCRP
TXC355-391-409-190845-
/O.NEW.KCRP.FF.W.0001.180619T0552Z-180619T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
1252 AM CDT TUE JUN 19 2018
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Nueces County in south central Texas...
San Patricio County in south central Texas...
Refugio County in south central Texas...
* Until 345 AM CDT.
* At 1250 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Two or more inches of rain have
already fallen, especially over some ubran areas where water has
been reported over some roads.. Flash flooding is expected to
begin shortly where flooding is not occurring yet. .
* Some locations that will experience flooding include...
Corpus Christi, Portland, Robstown, Sinton, Taft, Refugio,
Woodsboro, Driscoll, Corpus Christi International Airport,
Ingleside, Aransas Pass, Bishop, Odem, Gregory, St. Paul, Ingleside
On The Bay, San Patricio, Bayside, Quintana and Flour Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2761 9788 2815 9769 2813 9757 2834 9741
2846 9709 2826 9691 2820 9695 2821 9695
2830 9697 2827 9712 2820 9705 2822 9699
2815 9703 2813 9699 2805 9714 2797 9718
2791 9714 2792 9713 2756 9736 2756 9784
$$
GW2 follow-up statements
316
WGUS74 KCRP 190706
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
206 AM CDT TUE JUN 19 2018
TXC355-391-409-190845-
/O.CON.KCRP.FF.W.0001.000000T0000Z-180619T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nueces TX-San Patricio TX-Refugio TX-
206 AM CDT TUE JUN 19 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
NUECES...SAN PATRICIO AND REFUGIO COUNTIES...
At 204 AM CDT, Doppler radar indicated heavy rain across the warned
area. One to three inches of rain have already fallen. Flash
flooding is either occurring or will continue over portions of the
warned area. The heaviest rainfall is now occurring over San
Patricio County near Sinton.
Roads in and near the city of Corpus Christi have reopened. However,
additional heavy rainfall will still be possible.
Some locations that will experience flooding include...
Corpus Christi, Portland, Robstown, Sinton, Taft, Refugio, Woodsboro,
Driscoll, Corpus Christi International Airport, Ingleside, Aransas
Pass, Bishop, Odem, Gregory, St. Paul, Ingleside On The Bay, San
Patricio, Bayside, Quintana and Flour Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2761 9788 2815 9769 2813 9757 2834 9741
2846 9709 2826 9691 2820 9695 2821 9695
2830 9697 2827 9712 2820 9705 2822 9699
2815 9703 2813 9699 2805 9714 2797 9718
2791 9714 2792 9713 2756 9736 2756 9784
$$
GW020
WGUS74 KCRP 190754
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
254 AM CDT TUE JUN 19 2018
TXC355-190801-
/O.CAN.KCRP.FF.W.0001.000000T0000Z-180619T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nueces TX-
254 AM CDT TUE JUN 19 2018
...THE FLASH FLOOD WARNING FOR NUECES COUNTY IS CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 2820 9695 2830 9695 2827 9712 2820 9701
2812 9700 2801 9716 2805 9715 2807 9725
2798 9719 2798 9718 2800 9717 2791 9714
2777 9722 2793 9777 2815 9769 2813 9757
2834 9741 2846 9709 2826 9691
$$
TXC391-409-190845-
/O.CON.KCRP.FF.W.0001.000000T0000Z-180619T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Patricio TX-Refugio TX-
254 AM CDT TUE JUN 19 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR SAN
PATRICIO AND REFUGIO COUNTIES...
At 251 AM CDT, Doppler radar indicated isolated heavy rain across
the warned area. Rainfall amounts of 2 to 3 inches have been
estimated and another inch of rain is still possible before the
storms move out of the area.
Some locations that will experience flooding include...
Corpus Christi, Portland, Rockport, Sinton, Taft, Refugio, Woodsboro,
Lamar, Ingleside, Aransas Pass, Odem, Gregory, St. Paul, Ingleside On
The Bay, San Patricio, Bayside, Quintana, Corpus Christi North Beach,
Edroy and Copano Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2820 9695 2830 9695 2827 9712 2820 9701
2812 9700 2801 9716 2805 9715 2807 9725
2798 9719 2798 9718 2800 9717 2791 9714
2777 9722 2793 9777 2815 9769 2813 9757
2834 9741 2846 9709 2826 9691
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 11:46 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 18, 11:46 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1146 PM CDT Mon Jun 18 2018
.DISCUSSION...
See .AVIATION discussion for 06Z TAFs.
&&
.AVIATION...
Will get this discussion out while I can. Basically as expected am
getting showers at KCRP terminal and expecting it move move a bit
farther inland later tonight with disturbance. Am also expecting
rainfall at KVCT terminal before 12Z. One surprise was the MVFR
conditions (sometimes IFR) at the eastern terminals now at times.
Convection is likely to move westward toward KALI before morning,
then spread west into the KLRD area later. Based on omega fields
and moisture convergence, believe that most of the thunder will
end by 20/00Z with some showers/stratiform rainfall in the
evening. Again, convection will develop along the coast (mainly
KCRP) before the end of the terminal forecast. Winds likely to
become more SE during the day today.
&&
.PREVIOUS DISCUSSION... /Issued 1058 PM CDT Mon Jun 18 2018/
DISCUSSION...
Ok, South Texas. We know you want the rain and believe us we want
you to have the rain. It has been slower to develop and outside of
the islands who received 2-4" today, most of the region saw paltry
amounts. Everything leading up to this event has been hinging upon
the cut-off low pressure in the mid-levels which has been
stubbornly sitting just off the coast the entire day. The low will
meander inland throughout the overnight hours and setup shop
somewhere across the Coastal Plains. The location is highly
contingent upon where the heaviest axis of rain will fall. For now
we keep the axis from Corpus up through Victoria and then towards
the Northern Coastal Bend.
Now, we are starting to see some better, invigorated, convection
develop over the nearshore waters and right along the coast moving
into the Coastal Bend. This activity is expected to spread a bit
farther inland through the early morning hours. Rest easy South
Texas.
PREVIOUS DISCUSSION... /Issued 733 PM CDT Mon Jun 18 2018/
DISCUSSION...
Update for 00Z aviation cycle.
AVIATION...
Tonight - Tuesday...VFR/MVFR. Just a very messy forecast with
periods of rain, heavy at times, and thunderstorms. Expecting much
less activity at KLRD compared to our other terminals. Looking
like activity in and around KCRP/KALI will increase greatly after
05Z tonight with development a little later at KVCT. Could see a
lull in the heavier rain/thunder after 11-12Z but with daytime
heating, expecting more heavy rain to develop after 15Z. Could be
a band of nearly stationary heavy rain somewhere between KCRP/KALI
through much of mid-afternoon hours, but hard to exactly place it,
even at this time period. None-the-less, expect degraded flying
conditions through much of the TAF cycle with periods of heavy
rain and thunderstorms. Medium confidence overall.
PREVIOUS DISCUSSION... /Issued 359 PM CDT Mon Jun 18 2018/
SHORT TERM (Tonight through Tuesday)...
Showers and thunderstorms have been developing and moving across
South Texas today as a tropical wave approaches the coast. The
heaviest rains, so far today, have been confined to the Coastal
Bend and over the waters. We have seen anywhere from 2-4" from
Port Aransas down to southern Kleberg country. Deep tropical
moisture will continue to increase across the region through
tonight. The 18Z soundings showed a PWAT of 2.41" and is expected
to reach ~2.7-2.8" per model soundings. Showers and thunderstorms
will continue through the night but will diminish a bit as we lose
daytime heating. Activity will redevelop late tonight/early
Tuesday morning over the coastal waters and across the Coastal
Bend and Victoria Crossroads before spreading inland throughout
the day. Decided to hold off of a Flash Flood Watch for now and
will wait to see how the additional development this evening and
tomorrow behaves. Our soils should be able to handle a lot of
rainfall due to how dry we have been over the past several weeks.
With that said, if any strong downpours do occur in a short period
of time, localized flooding will be possible.
Temperature wise, we will be in the mid 70s tonight with low 80s
along the coast. Tomorrow will be a bit cooler than normal due to
the increase in cloud cover with temps in the low to mid 80s
across the east and low 90s across the Brush Country.
MARINE (Tonight through Wednesday Morning)...
Winds will continue to pick up over the Gulf waters this
afternoon/evening. Small Craft Advisories remain in effect for
the nearshore waters until Tuesday afternoon and extended the
offshore waters until Wednesday morning. Numerous showers and
thunderstorms are expected over the waters through mid week.
A Coastal Flood Advisory is also in effect for the beaches south
of Port Aransas as a result of persistent onshore flow and
increasing swells producing higher than normal wave run up. Water
will likely reach the dunes again this evening and tomorrow
morning, especially at times of high tide. Water was reported to
have reached the dunes at Padre Island National Seashore.
LONG TERM (Tuesday night through Monday)...
No significant changes in terms of the expectations on the impending
rain event. Mid/Upper level pattern remains very weak with a broad
circulation possibly opening into a trough. Copious moisture will
continue advecting inland with significant moisture convergence
through the coastal counties. As the upper level weakness moves
inland, the bulk of the precipitation will be shifting over land as
well. The period of heaviest rain in the long term range looks to be
late Tuesday night through Wednesday morning as some models indicate
the potential for a north-south band of convection to set up
oriented with 850mb moisture convergence and area of best
instability. Regardless of where any organized convection will set
up, expect showers and thunderstorms to produce very high rainfall
rates. We have already seen easily 1 to 2 inch per hour rainfall
rates today...with even higher moisture still to come. Flash flood
watches may become necessary by Tuesday night or Wednesday if
rainfall ahead of that can saturate the currently very dry ground.
Total rainfall accumulation in the 7 to 10 inch range is still
expected through the coastal bend with some higher amounts in the
northern coastal bend. 3 to 5 inches will be common through the
brush country and 2 to 4 inches west.
The upper weakness should eventually begin to lift out of the region
by Thursday night and Friday significantly decreasing PoPs across
South Texas. Slight chance to low end chance pops will linger Friday
and into the weekend.
High temperatures will be in the 80s east with 80s to 90s west
through much of the week, beginning to increase into the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 87 76 88 76 / 80 80 60 80 60
Victoria 74 85 75 86 75 / 80 90 70 80 50
Laredo 76 93 76 93 77 / 50 50 40 50 30
Alice 75 89 75 89 76 / 70 80 50 70 50
Rockport 78 85 78 87 79 / 80 90 70 80 60
Cotulla 75 91 75 91 75 / 40 60 40 50 30
Kingsville 76 90 77 89 77 / 80 80 50 70 50
Navy Corpus 80 85 79 85 79 / 80 80 70 80 60
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Tuesday evening For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
Coastal Flood Advisory until noon CDT Tuesday For the following
zones: Kleberg Islands...Nueces Islands.
GM...Small Craft Advisory until 7 AM CDT Wednesday For the following
zones: Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
Small Craft Advisory until 5 PM CDT Tuesday For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM.
&&
GW/86...AVIATIONHazardous weather outlook, Jun 18, 3:33 PM CDT, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 333 PM CDT Mon Jun 18 2018 TXZ229>234-239>247-342>347-442-443-447-192045- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 333 PM CDT Mon Jun 18 2018 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight Scattered to numerous showers and thunderstorms will produce locally heavy rainfall at times, with isolated flooding possible mainly but not exclusively over the coastal areas. There is a high risk of dangerous rip currents this afternoon and tonight. A coastal flood advisory is in effect this afternoon and tonight for water approaching the dunes between Port Aransas and Baffin Bay. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Numerous to widespread thunderstorms are expected Tuesday through Wednesday. Locally heavy rainfall may contribute to localized flooding Tuesday and Wednesday. The areal coverage of thunderstorm activity will gradually decrease Thursday through Saturday. A High Risk of dangerous rip currents will continue through Tuesday evening. A coastal flood advisory is in effect through noon Tuesday for water approaching the dunes between Port Aransas and Baffin Bay. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-192045- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 333 PM CDT Mon Jun 18 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight A Small Craft Advisory is in effect for most of the gulf waters this afternoon, and for all of the gulf waters tonight, mainly due to elevated wave heights. Scattered to numerous tropical showers and thunderstorms will produce gusty winds, reduced visibility and possibly rough and confused seas at times. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Numerous thunderstorms are expected Tuesday through Wednesday. The areal coverage of thunderstorm activity will gradually decrease Thursday through Saturday. A Small Craft Advisory is in effect through Tuesday night. Additional Small Craft Advisories may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 19, 12:34 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1234 AM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM FLOOD CORPUS CHRISTI 27.71N 97.29W
06/19/2018 NUECES TX EMERGENCY MNGR
PARTS OF S. PADRE ISLAND DR AND CROSSTOWN EXPY CLOSED
DUE TO HIGH WATER ACROSS ROADWAY.
&&
EVENT NUMBER CRP1800088
HEAVENERThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:42 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 2 hr |
| Jun 19, 1:12 AM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 6 more | 66 hr |
| Jun 19, 2:02 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 3 hr |
| Jun 19, 2:24 AM CDT | Flash Flood Warning | CRP | Bee, Goliad | 3 hr |
| Jun 19, 2:38 AM CDT | Flash Flood Warning | CRP | Jim Wells | 3 hr |
| Jun 19, 3:58 AM CDT | Flash Flood Warning | CRP | Jim Wells | 3 hr |
| Jun 19, 5:00 AM CDT | Flash Flood Warning | CRP | Refugio | 2 hr |
| Jun 19, 5:34 AM CDT | Flash Flood Warning | CRP | Goliad | 116 min |
| Jun 19, 5:42 AM CDT | Areal Flood Advisory | CRP | Duval | 2 hr |
| Jun 19, 5:45 AM CDT | River Flood Warning | CRP | Bee | 57 hr |
| Jun 19, 5:49 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg | 2 hr |
| Jun 19, 6:26 AM CDT | Flash Flood Warning | CRP | Nueces | 2 hr |
| Jun 19, 7:01 AM CDT | Flash Flood Warning | CRP | Refugio | 3 hr |
| Jun 19, 7:27 AM CDT | Flash Flood Warning | CRP | Duval, Jim Wells, Kleberg | 3 hr |
| Jun 19, 7:58 AM CDT | Flash Flood Warning | CRP | Goliad | 2 hr |
| Jun 19, 8:04 AM CDT | Areal Flood Advisory | CRP | Bee | 116 min |
| Jun 19, 9:17 AM CDT | Special Marine Warning | CRP | 43 min | |
| Jun 19, 9:39 AM CDT | Flash Flood Warning | CRP | Duval, Jim Wells, Kleberg | 2 hr |
| Jun 19, 10:12 AM CDT | Areal Flood Warning | CRP | Refugio | 2 hr |
| Jun 19, 10:49 AM CDT | River Flood Warning | CRP | Refugio | 4 days |
| Jun 19, 11:59 AM CDT | Areal Flood Warning | CRP | Duval, Jim Wells, Kleberg | 2 hr |
| Jun 19, 12:40 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 65 min |
| Jun 19, 1:07 PM CDT | Areal Flood Advisory | CRP | Bee | 3 hr |
| Jun 19, 1:52 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces, San Patricio | 113 min |
| Jun 19, 2:13 PM CDT | Flash Flood Warning | CRP | Nueces | 77 min |
| Jun 19, 2:45 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio, San Patricio | 2 hr |
| Jun 19, 3:40 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 2 hr |
| Jun 19, 5:04 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio, San Patricio | 3 hr |
| Jun 19, 5:59 PM CDT | Flash Flood Warning | CRP | Refugio, San Patricio | 3 hr |
| Jun 19, 6:09 PM CDT | Areal Flood Advisory | CRP | Live Oak, McMullen | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.